MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25¿18 mm amplatzer patent foramen ovale (pfo) occluder was implanted in the patient.The sizing of the device was determined using transesophageal echocardiography (toe).During the procedure, fluoroscopy was used as the imaging modality.On (b)(6) 2025, the patient returned for a follow-up visit four weeks after the implantation.During the check-up, a transesophageal echocardiography (toe) imaging study identified that the occluder had embolized to the descending aorta.The clinic decided to attempt retrieval of the occluder via an interventional snaring procedure.After several hours, the device could not be removed.The localization was then changed from the descending aorta to the internal iliac artery, where a vascular surgeon was able to explant the device.The patient was reported to be stable and admitted to the intensive care unit (icu).The implanter believes the cause of embolization was misjudgment of the anatomy.A stability check was performed during implantation, and the wiggle manoeuvre was used.There was no difficulty during implantation, and no multiple recaptures or repositioning were required.The patient exhibited no clinical signs or symptoms during or after the event and left the hospital without any symptoms after implantation.The embolized occluder did not cause any significant blockage of blood flow or consequences for the patient.The retrieval of the embolized device was considered an emergency procedure to prevent serious consequences, including permanent impairment or death.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported device embolization is likely related to misjudgment of the anatomy, however this could not be determined.An unexpected medical intervention was a result of case specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23772002
Report Number2135147-2025-07276
Device Sequence Number9657044
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280531(10)10928196
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10928196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown